Alert archive / New York / Flood Watches in 2006
Flood Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Oct 13, 2006, 10:39 AM EDT for 4 counties in New York. It took effect at Oct 13, 2006, 2:00 PM EDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 10:39 AM EDT (14:39 UTC)
- In effect from
- Oct 13, 2006, 2:00 PM EDT
- Expired
- Oct 15, 2006, 6:00 PM EDT
- In force
- 52 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 25 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 131439 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1039 AM EDT FRI OCT 13 2006 ...FLOOD POTENTIAL TO INCREASE WITH MELTING SNOWPACK... .THE COMBINATION OF MELTING SNOW AND TEMPERATURES WARMING INTO THE 40S TODAY AND SATURDAY MAY CAUSE SOME FLOODING PROBLEMS LATER THIS AFTERNOON AND SATURDAY. SINCE MOST OF THE HEAVY SNOW OCCURRED NORTH OF HEADWATERS OF THE MAJOR STREAMS AND CREEKS...THE MAIN RISK FOR FLOODING IS EXPECTED TO OCCUR IN URBAN AREAS AND LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. NYZ001-002-010-011-132245- /O.NEW.KBUF.FA.A.0005.061013T1800Z-061015T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1039 AM EDT FRI OCT 13 2006 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY EVENING * THE COMBINATION OF MELTING SNOW AND TEMPERATURES WARMING INTO THE 40S TODAY AND SATURDAY MAY CAUSE SOME FLOODING PROBLEMS LATER THIS AFTERNOON THROUGH SATURDAY. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$
8 follow-up statements
000 WGUS61 KBUF 131912 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EDT FRI OCT 13 2006 ...FLOOD POTENTIAL TO INCREASE WITH MELTING SNOWPACK AND NEW RAINFALL... .THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS OVERNIGHT... FOLLOWED BY TEMPERATURES WARMING INTO THE 40S ON SATURDAY MAY CAUSE SOME FLOODING PROBLEMS TONIGHT AND SATURDAY. SINCE MOST OF THE HEAVY SNOW OCCURRED NORTH OF HEADWATERS OF THE MAJOR STREAMS AND CREEKS...THE MAIN RISK FOR FLOODING WILL BE IN URBAN AREAS AND LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. NYZ001-002-010-011-140400- /O.CON.KBUF.FA.A.0005.000000T0000Z-061015T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 312 PM EDT FRI OCT 13 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * THROUGH SATURDAY EVENING * THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS OVERNIGHT...FOLLOWED BY TEMPERATURES WARMING INTO THE 40S ON SATURDAY MAY CAUSE SOME FLOODING PROBLEMS TONIGHT AND SATURDAY. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$ ZAFF
000 WGUS61 KBUF 140820 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT SAT OCT 14 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS OVERNIGHT... FOLLOWED BY TEMPERATURES WARMING INTO THE 40S TODAY...MAY CAUSE SOME FLOODING PROBLEMS. SINCE MOST OF THE HEAVY SNOW OCCURRED NORTH OF HEADWATERS OF THE MAJOR STREAMS AND CREEKS...THE MAIN RISK FOR FLOODING WILL BE IN URBAN AREAS AND LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. NYZ001-002-010-011-141630- /O.CON.KBUF.FA.A.0005.000000T0000Z-061015T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 420 AM EDT SAT OCT 14 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * THROUGH THIS EVENING * THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS OVERNIGHT... FOLLOWED BY TEMPERATURES WARMING INTO THE 40S ON SATURDAY MAY CAUSE SOME FLOODING PROBLEMS TONIGHT AND SATURDAY. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. * MOST OF THE REGION STILL HAS NO POWER...RENDERING SUMP PUMPS USELESS...SO BASEMENT FLOODING WILL BE A REAL CONCERN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ APB
000 WGUS61 KBUF 141501 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1101 AM EDT SAT OCT 14 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS LAST NIGHT AND THIS MORNING...FOLLOWED BY TEMPERATURES IN THE 40S THIS AFTERNOON...MAY CAUSE SOME FLOODING PROBLEMS. SINCE MOST OF THE HEAVY SNOW OCCURRED NORTH OF HEADWATERS OF THE MAJOR STREAMS AND CREEKS...THE MAIN RISK FOR FLOODING WILL BE IN URBAN AREAS AND LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. NYZ001-002-010-011-142315- /O.CON.KBUF.FA.A.0005.000000T0000Z-061015T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1101 AM EDT SAT OCT 14 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * UNTIL 8 PM EDT THIS EVENING * THE COMBINATION OF MELTING SNOW AND RAIN SHOWERS LAST NIGHT AND THIS MORNING...FOLLOWED BY TEMPERATURES IN THE 40S THIS AFTERNOON MAY CAUSE SOME FLOODING PROBLEMS THROUGH THIS EVENING. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. * MOST OF THE REGION STILL HAS NO POWER...RENDERING SUMP PUMPS USELESS...SO BASEMENT FLOODING WILL BE A REAL CONCERN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ TMA
000 WGUS61 KBUF 141940 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EDT SAT OCT 14 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. IN COMBINATION WITH RUNOFF FROM RECENT RAINS... SOME FLOODING PROBLEMS ARE STILL POSSIBLE TONIGHT. NYZ001-002-010-011-150345- /O.EXT.KBUF.FA.A.0005.000000T0000Z-061015T1400Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 340 PM EDT SAT OCT 14 2006 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * THROUGH SUNDAY MORNING * ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. IN COMBINATION WITH RUNOFF FROM RECENT RAINS... SOME FLOODING PROBLEMS ARE STILL POSSIBLE TONIGHT.THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. * MOST OF THE REGION STILL HAS NO POWER...RENDERING SUMP PUMPS USELESS...SO BASEMENT FLOODING WILL BE A REAL CONCERN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ LEVAN
000 WGUS61 KBUF 150151 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 951 PM EDT SAT OCT 14 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. MOST OF THE REGION IS STILL WITHOUT POWER SO SUMP PUMPS ARE INOPERABLE. THIS WILL CONTINUE TO ALLOW FOR BASEMENT FLOODING. CONDITIONS SHOULD EASE ON SUNDAY AFTER THE REMAINING SNOW HAS MELTED. NYZ001-002-010-011-151400- /O.CON.KBUF.FA.A.0005.000000T0000Z-061015T1400Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 951 PM EDT SAT OCT 14 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * THROUGH SUNDAY MORNING * ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. SOME FLOODING PROBLEMS ARE STILL POSSIBLE TONIGHT. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN URBAN AREAS AND ACROSS LOW LYING AREAS THAT ARE MORE SUSCEPTIBLE TO FLOODING. * MOST OF THE REGION STILL HAS NO POWER...RENDERING SUMP PUMPS USELESS...SO BASEMENT FLOODING WILL BE A REAL CONCERN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. IF YOU LIVE IN AN AREA PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ SFM
000 WGUS61 KBUF 150743 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 343 AM EDT SUN OCT 15 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. SUMP PUMPS WILL NOT WORK IN THE MANY AREAS THAT ARE STILL WITHOUT POWER. THIS WILL CONTINUE TO ALLOW FOR BASEMENT FLOODING. CONDITIONS SHOULD EASE TODAY AFTER THE REMAINING SNOW HAS MELTED. NYZ001-002-010-011-151400- /O.CON.KBUF.FA.A.0005.000000T0000Z-061015T1400Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 343 AM EDT SUN OCT 15 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * UNTIL 10 AM EDT THIS MORNING * ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE SNOWPACK TO MELT. SOME FLOODING PROBLEMS ARE STILL POSSIBLE TODAY. THE POTENTIAL FOR FLOODING WILL BE MAINLY OF BASEMENTS IN AREAS WITHOUT POWER. POOR DRAINAGE FLOODING IS POSSIBLE WHERE DRAINS REMAIN OBSTRUCTED BY FALLEN TREES AND BRANCHES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. IF YOU LIVE IN AN AREA PRONE TO FLOODING...BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KBUF 151321 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 921 AM EDT SUN OCT 15 2006 ...FLOOD POTENTIAL CONTINUES WITH MELTING SNOWPACK... .ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE REMAINING SNOWPACK TO MELT. SUMP PUMPS WILL NOT WORK IN THE MANY AREAS THAT ARE STILL WITHOUT POWER. THIS WILL CONTINUE TO ALLOW FOR BASEMENT FLOODING. CONDITIONS SHOULD EASE TODAY AFTER THE REMAINING SNOW HAS MELTED. NYZ001-002-010-011-152130- /O.EXT.KBUF.FA.A.0005.000000T0000Z-061015T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 921 AM EDT SUN OCT 15 2006 ...FLOOD WATCH NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...GENESEE...NIAGARA...NORTHERN ERIE AND ORLEANS. * UNTIL 6 PM EDT THIS AFTERNOON * ABOVE FREEZING TEMPERATURES WILL CONTINUE TO ALLOW THE REMAINING SNOWPACK TO MELT. SOME FLOODING PROBLEMS ARE STILL POSSIBLE TODAY. AREA CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH AND FLOODING OF LOW LYING AREAS IS POSSIBLE. DOWNED TREES AND BRANCHES MAY IMPEDE THE NORMAL FLOW OF THE WATER. DRAINAGE PROBLEMS ARE ALSO POSSIBLE WHERE STORM DRAINS MAY BE CLOGGED BY DEBRIS. THERE IS ALSO THE POTENTIAL FOR FLOODING OF BASEMENTS IN AREAS WITHOUT POWER. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. IF YOU LIVE IN AN AREA PRONE TO FLOODING...BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ LEVAN
000 WGUS61 KBUF 152157 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 557 PM EDT SUN OCT 15 2006 ...FLOOD CONCERNS HAVE EASED... .RUNOFF FROM THE RECORD SNOWFALL CAUSED SOME LOCALIZED FLOODING PROBLEMS DURING THE LAST COUPLE OF DAYS...BUT THE SNOWPACK IS VIRTUALLY GONE AND NO FURTHER RUNOFF IS EXPECTED. NYZ001-002-010-011-152300- /O.EXP.KBUF.FA.A.0005.000000T0000Z-061015T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 557 PM EDT SUN OCT 15 2006 ...FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS AFTERNOON... THE FLOOD WATCH FOR WESTERN NEW YORK WILL EXPIRE AT 6 PM EDT THIS AFTERNOON. RUNOFF FROM THE RECORD SNOWFALL CAUSED SOME LOCALIZED MINOR FLOODING PROBLEMS DURING THE LAST 24 TO 36 HOURS...BUT WITH THE SNOWPACK VIRTUALLY GONE...CONDITIONS ARE EXPECTED TO IMPROVE. THE ONLY EXCEPTION IS THE AREA AROUND ELLICOTT CREEK IN AMHERST WHICH WILL RUN CLOSE TO FLOOD STAGE OVERNIGHT BEFORE RECEDING DURING MONDAY. $$ SFM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Oct 13, 10:03 AM EDT, 36 minutes earlier.
Area forecast discussion, Oct 13, 10:03 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1003 AM EDT FRI OCT 13 2006
.UPDATE...
THE INTENSE LAKE SNOW BAND HAS NOW SHIFTED NORTH OF METRO BUFFALO
AND COVERS MOST OF NIAGARA AND WESTERN ORLEANS COUNTIES. THE SNOW
WILL CONTINUE TO LIFT TO THE NORTH AS THE WINDS BACK MORE TO THE
SOUTH SOUTHWEST. WILL LET ALL THE LAKE EFFECT SNOW WARNINGS EXPIRE
AT 10 AM...BUT WILL MENTION ADDITIONAL ACCUMULATIONS FOR NIAGARA
COUNTY.
EVEN THOUGH THE LAKE EFFECT IS WINDING DOWN...THE IMPACT FROM THE
STORM WILL BE FELT FOR SOME TIME. OUR FIRST CONCERN IS THE INCREASING
SOUTHERLY WINDS AHEAD OF THE DEEP SURFACE LOW THAT IS CENTERED
JUST NORTH OF LAKE SUPERIOR. WITH SO MUCH SNOW ON TREES AND POWER
LINES...WINDS GUSTING OVER 30 KNOTS WILL ONLY AGGRAVATE A TENUOUS
SITUATION. WILL LIKELY HIGHLIGHT THIS IN ANOTHER SPS.
THE OTHER CONCERN WILL BE THE POSSIBLITY OF GENERAL AREA FLOODING
AND FLOODING OF STREAM AND CREEKS WHEN THE MOISTURE LADEN SNOW
PACK BEGINS TO MELT LATER THIS AFTERNOON THROUGH SATURDAY. WHILE
THE BULK OF THE SNOW DID FALL OUTSIDE OF THE MAIN HEADWATER LOCATIONS...
IF THE SNOW DOES BEGIN TO MELT MORE QUICKLY WITH THE RISING
TEMPERATURES AND DEWPOINTS...FLOODING MAY BECOME A PROBLEM. ALSO
SOME RAIN IS EXPECTED LATER TONIGHT AND SATURDAY AS THE NEXT
TROUGH APPROAHCES THE LOWER GREAT LAKES. THEREFORE...WE HAVE
DECIDED TO ISSUE A FLOOD WATCH FOR THE NIAGARA FRONTIER FOR THIS
AFTERNOON THROUGH SATURDAY.
&&
.PREV DISCUSSION...
/ISSUED 828 AM EDT FRI OCT 13 2006/
UPDATE...
THE LAKE EFFECT SNOW WARNING FOR SOUTHERN ERIE COUNTY HAS EXPIRED
AS WELL AS ALL REMAINING FREEZE ADVISORIES. UPDATED THE ZFP TO
ACCOUNT FOR THESE CHANGES.
THE MAIN LAKE SNOW BAND HAS NOW SHIFTED NORTH INTO NIAGARA AND
ORLEANS COUNTIES. EXPECT THIS TREND TO CONTINUE AS THE BOUNDARY
LAYER WINDS BACK AHEAD OF THE SHORT WAVE THAT IS CURRENTLY PUSHING
THROUGH MICHIGAN. THE LAKE EFFECT SNOW WARNING FOR THE NIAGARA
FRONTIER REMAINS IN EFFECT UNTIL 10 AM.
PREV DISCUSSION...
/ISSUED 402 AM EDT FRI OCT 13 2006/
SHORT TERM /TODAY/...
A SNOW STORM OF HISTORICAL PROPORTIONS CONTINUES TO POUND THE
NORTHERN HALF OF ERIE AND WESTERN GENESEE COUNTIES EARLY THIS
MORNING. SNOW SPOTTER REPORTS OF 12 TO 24 INCHES ARE COMMON IN
METRO BUFFALO. THE HEAVY SNOW ON LEAF COVERED TREES HAS CAUSED
WIDESPREAD DESTRUCTION OF TREES ALONG WITH NUMEROUS POWER
OUTAGES.
THE LATEST WRF GUIDANCE SUGGESTS THE SNOWBAND WILL REMAIN STEADY
STATE THROUGH 09Z...THEN LIFT SLOWLY TO THE NORTH AS THE STEERING
WINDS BACK MORE TO THE SOUTHWEST. WE HAVE EXTENDED THE LAKE EFFECT
SNOW WARNING UNTIL 10 AM FOR THE NIAGARA FRONTIER AND UNTIL 8 AM
FOR SOUTHERN ERIE COUNTY. AS THE FLOW BACKS EVEN MORE TO THE SOUTH
SOUTHWEST LATER THIS MORNING AND DURING THE AFTERNOON...THE
SNOWBANDS WILL WEAKEN AND SHIFT TO THE NORTH...LEADING TO A MIX OF
CLOUDS AND SUNSHINE. THE FRESH SNOWPACK WILL KEEP MAX TEMPERATURES
ACROSS THE NIAGARA FRONTIER NOTICEABLY COOLER THAN MOS GUIDANCE.
ANOTHER STRONG SHORT WAVE WILL ROTATE SOUTH THROUGH THE DEEP
UPPER LEVEL TROUGH TONIGHT AND SUNDAY. A SECONDARY COLD
FRONT/TROUGH ASSOCIATED WITH THE SHORT WAVE WILL APPROACH THE
LOWER LAKES LATE TONIGHT THEN CROSS OUR CWA SATURDAY. WEAK WARM
AIR ADVECTION AHEAD OF THE TROUGH WILL ALLOW THE BOUNDARY LAYER
TEMPERATURES TO WARM UP ENOUGH TO PRODUCE A MIX OF RAIN AND SNOW
TONIGHT BEFORE A CHANGEOVER TO ALL RAIN OCCURS SATURDAY. A
WESTERLY FLOW OF SOMEWHAT COLDER AIR WILL SET UP SOME MINOR LAKE
EFFECT RAIN/SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY MORNING.
LONG TERM /SUNDAY TONIGHT THROUGH THURSDAY/...
STILL VERY GOOD NEWS AT THE BEGINNING OF THIS PERIOD WITH A ZONAL
WARMING FLOW ALOFT AND A SURFACE HIGH CENTERED OFF THE ATLANTIC
COAST. THIS WILL PROVIDE US WITH FAIR WEATHER THROUGH MONDAY. HIGHS
SHOULD RECOVER WELL UP INTO THE 50S.
THE MILDER PATTERN WILL PERSIST INTO TUESDAY AS LOW PRESSURE
ADVANCES EAST FROM THE LOWER OHIO VALLEY. WE WILL HOLD OFF THE
CHANCE OF RAIN UNTIL LATE MONDAY NIGHT FOR THE WEST AND ALL AREAS
FOR TUESDAY AS A SHORT WAVES MOVES THROUGH ALOFT.
THE LOW WILL CONTINUE EAST AND PUSH A WEAK COLD FRONT THROUGH ON
WEDNESDAY. CHANCE POPS AT THIS TIME LOOK PRUDENT. HIGHER PRESSURE IS
FORECAST TO BUILD IN BEHIND THE FRONT WEDNESDAY NIGHT AND THURSDAY.
TEMPERATURES WILL BE NEAR NORMAL AS THE UPPER FLOW REMAINS ZONAL.
AVIATION...
LAKE EFFECT SNOW WILL LIFR CONDITIONS ACROSS BUFFALO AND NIAGARA
FALLS INTO MID MORNING WHEN WARMING AND SHIFTING WINDS WILL MOVE THE
PRECIPITATION NORTH AND MIX AND CHANGE TO RAIN BEFORE TAPERING OFF
IN THE MID AFTERNOON. EAST OF LAKE ONTARIO EXPECT OCCASIONAL MVFR
CONDITIONS IN LAKE EFFECT RAIN AND SNOW THROUGH MID MORNING.
ELSEWHERE VFR CONDITIONS WILL PREVAIL.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FOR NYZ001-002-010-011 FROM 2 PM FRIDAY TO 8 PM
SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR LEZ020 UNTIL 6 PM FRIDAY.
GALE WARNING FOR LEZ040-041 UNTIL 6 PM FRIDAY.
SMALL CRAFT ADVISORY FOR LEZ040-041 FROM 6 PM FRIDAY TO 6 AM
SUNDAY.
SMALL CRAFT ADVISORY FOR LOZ042>044 UNTIL 10 PM FRIDAY.
SMALL CRAFT ADVISORY FOR LOZ045 UNTIL 6 AM SUNDAY.
&&
UPDATE...TJPHazardous weather outlook, Oct 13, 5:16 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT FRI OCT 13 2006 NYZ001-002-010-011-140930- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 516 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT THROUGH 10 AM. AN INTENSE BAND OF SNOW OFF LAKE ERIE THAT BROUGHT 1 TO 2 FEET OF SNOW TO METRO BUFFALO WILL LIFT SLOWLY TO THE NORTH AND WEAKEN THIS MORNING. ANOTHER 2 TO 5 INCHES OF SNOW IS POSSIBLE BEFORE THE SNOW END TOWARD THE EARLY AFTERNOON. THE HEAVY WET SNOW BROUGHT DOWN NUMEROUS TREES AND CAUSED WIDESPREAD POWER OUTAGES ACROSS NORTHERN ERIE COUNTY AND PARTS OF GENESEE COUNTY. TRAVEL ACROSS THESE AREAS WILL REMAIN VERY DIFFICULT THROUGH THE MORNING...BUT CONDITIONS WILL IMPROVE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... REPORTS FROM SNOW SPOTTERS WILL BE GREATLY APPRECIATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-NYZ003>008-012>014-019>021-085-140930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-140930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Oct 13, 6:50 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 650 AM EDT FRI OCT 13 2006 NYZ001-002-010-011-085-131400- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...ORCHARD PARK...SPRINGVILLE 650 AM EDT FRI OCT 13 2006 ...SNOWBAND BEGINNING TO MOVE NORTHWARD... A MAJOR EARLY SEASON LAKE EFFECT SNOW STORM CONTINUES TO HAMMER THE REGION AROUND BUFFALO NEW YORK THROUGH WHAT IS NORMALLY THE EARLY MORNING RUSH HOUR. AT 630AM A 15 MILE WIDE BAND OF SNOW OFF LAKE ERIE EXTENDED ACROSS NORTHERN ERIE AND GENESEE COUNTIES....SOUTHERN NIAGARA COUNTY AND ALL OF ORLEANS COUNTY. THE BAND WAS SHOWING A SLOW BUT STEADY DRIFT TO THE NORTH OVER THE PAST HOUR OR SO. THE LAKE EFFECT BAND IS EXPECTED TO REMAIN ACROSS AN AREA FROM THE NORTHERN PORTION OF THE CITY OF BUFFALO THROUGH NIAGARA FALLS AND EAST TO MEDINA IN ORLEANS COUNTY. AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS LIKELY IN THIS AREA BEFORE THE BAND GRADUALLY WEAKENS AND DRIFTS NORTH OF THE NIAGARA FRONTIER LATER THIS MORNING. THE BAND WILL BE ACCOMPANIED BY LIGHTNING AND THUNDER AT TIMES. IN ADDITION, ALTHOUGH WINDS WILL BE LIGHT WITHIN THE CENTER OF THE SNOW BAND, WIND GUSTS IN EXCESS OF 20 MPH ARE LIKELY ON THE EDGES OF THE BAND AS IT MOVES THROUGH THE AREA. DRIVING BANS EXIST IN MANY COMMUNITIES. IN ADDITION, IN AREAS WHERE POWER OUTAGES HAVE OCCURRED, DO NOT WALK AROUND OUTSIDE UNLESS ABSOLUTELY NECESSARY. YOU COULD CONTACT DOWNED POWER LINES AND RISK ELECTROCUTION. NIZIOL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.